Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 7:56 AM CDT for Boone County, Hamilton County, Webster County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2013, 7:56 AM CDT (12:56 UTC)
- Expired
- Apr 9, 2013, 8:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, IA, Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:58 AM CDT | HAIL 1 | 3 E Stratford, IA | HAIL THE SIZE OF A QUARTER TO HALF DOLLAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS53 KDMX 091256 SVRDMX IAC015-079-187-091330- /O.NEW.KDMX.SV.W.0002.130409T1256Z-130409T1330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 756 AM CDT TUE APR 9 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOONE COUNTY IN CENTRAL IOWA... HAMILTON COUNTY IN CENTRAL IOWA... SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA... * UNTIL 830 AM CDT * AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF JEWELL...AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... STANHOPE...KAMRAR AND BLAIRSBURG. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4253 9374 4241 9347 4214 9396 4222 9402 TIME...MOT...LOC 1256Z 221DEG 40KT 4227 9385 HAIL...1.00IN WIND...<50MPH $$ SKOW
3 follow-up statements
917 WWUS53 KDMX 091303 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 803 AM CDT TUE APR 9 2013 IAC015-187-091313- /O.CAN.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/ BOONE IA-WEBSTER IA- 803 AM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND NORTH CENTRAL BOONE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4253 9374 4241 9347 4222 9385 4227 9393 TIME...MOT...LOC 1303Z 224DEG 49KT 4233 9377 $$ IAC079-091330- /O.CON.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/ HAMILTON IA- 803 AM CDT TUE APR 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON COUNTY UNTIL 830 AM CDT... AT 759 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF JEWELL...AND MOVING NORTHEAST AT 55 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... KAMRAR AND BLAIRSBURG. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4253 9374 4241 9347 4222 9385 4227 9393 TIME...MOT...LOC 1303Z 224DEG 49KT 4233 9377 HAIL...1.00IN WIND...<50MPH $$
666 WWUS53 KDMX 091310 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 810 AM CDT TUE APR 9 2013 IAC079-091330- /O.CON.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/ HAMILTON IA- 810 AM CDT TUE APR 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HAMILTON COUNTY UNTIL 830 AM CDT... AT 809 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF JEWELL...AND MOVING NORTHEAST AT 55 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BLAIRSBURG. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4237 9380 4253 9374 4241 9347 4229 9370 TIME...MOT...LOC 1310Z 224DEG 49KT 4240 9367 HAIL...1.00IN WIND...<50MPH $$ COGIL
839 WWUS53 KDMX 091325 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 825 AM CDT TUE APR 9 2013 IAC079-091335- /O.EXP.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/ HAMILTON IA- 825 AM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY WILL EXPIRE AT 830 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4237 9380 4253 9374 4241 9347 4229 9370 TIME...MOT...LOC 1325Z 224DEG 49KT 4254 9347 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 9, 6:42 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 AM CDT TUE APR 9 2013 .SHORT TERM /TODAY /... STRONG FRONTAL BOUNDARY EXTENDING FROM EAST CENTRAL IA THROUGH CENTRAL INTO SOUTHWEST IOWA WILL NOT MOVE A GREAT DEAL TODAY AS FIRST WAVE LIFTS NORTHEAST INTO THE AREA. THIS SETS THE STATE FOR A WIDE CONTRAST IN TEMPS ACROSS THE STATE...BARELY ABOVE FREEZING IN THE NORTHWEST WITH 70S SOUTHEAST. INITIAL THETA-E PUSH CONTINUES TO LIFT NORTH AND IT NORTH OF I-80 NOW. EXPECT TO SEE CONTINUED DEVELOPMENT DURING THE DAY WITH THE FRONT BECOMING MORE ACTIVE. DECENT CAPE AVAILABLE THIS MORNING AND WILL CARRY ALL PRECIP AS TSRA. CAPE WILL DECREASE NORTH OF THE FRONT THIS AFTERNOON AND OPTED TOWARD MORE ISOLATED OVER THE NORTH. DECENT CAPE OVER THE SERN THIRD OF THE STATE AND WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS ALONG AND SOUTHEAST OF THE FRONT LATE THIS AFTERNOON INTO THE VERY EARLY EVENING HOURS. TEMPS TODAY ARE TRICKY WITH LITTLE CHANGE EXPECTED OVER THE FAR NORTHWEST. RISES WILL BE MODEST OVER THE SERN HALF...BUT DO EXPECT TO SEE 70S IN THE FAR SOUTHEAST. .LONG TERM /TONIGHT THROUGH MONDAY/... COMPLEX LONG TERM FORECAST WITH PROLONGED PERIOD OF PRECIPITATION ACROSS CENTRAL IOWA. ANTICIPATE ONGOING PRECIPITATION ACROSS MUCH OF THE CWA AT BEGINNING OF PERIOD...WITH BEST CHANCES ACROSS THE WEST AND SOUTH AS THETA-E ADVECTION PERSISTS WEST AND PUSHES NORTH FROM MISSOURI AND LLJ BEGINS TO INCREASE ACROSS THE WEST. WILL SEE LINGERING MUCAPE VALUES AROUND 500 ACROSS THE SOUTH THROUGH 06Z...AND HAVE LEFT THUNDER MENTION GENERALLY ALONG AND SOUTH OF I-80 OVERNIGHT WITH ISOLATED MENTION FURTHER NORTH. THETA-E ADVECTION REMAINS ACROSS THE NORTH THROUGHOUT THE DAY WEDNESDAY...WITH BEST FORCING NORTH OF IOWA IN SOUTHERN MINNESOTA. HOWEVER...AS SURFACE LOW PUSHES EASTWARD...WILL SEE BEST CHANCES FOR PRECIPITATION SHIFTING FORM NORTH TO EAST WITH LINGERING PRECIPITATION ELSEWHERE ACROSS THE CWA. THUS HAVE LEFT HIGH POPS THROUGHOUT THURSDAY. HOWEVER...STILL SOME MODEL DISAGREEMENT IN PLACEMENT OF SURFACE LOW...AND IF LOW TRACKS FURTHER SOUTH...MAY SEE HIGHER PRECIPITATION TOTALS ACROSS NORTHERN IOWA. WITH UPPER LEVEL LOW LIFTING ACROSS IOWA FOR LATE THURSDAY INTO FRIDAY MAY SEE SOME ADDITIONAL LINGERING LIGHT PRECIPITATION...BUT BEST MOISTURE IS ASSOCIATED WITH SURFACE LOW. GOOD OVERALL CONFIDENCE IN POPS THROUGH THURSDAY...THOUGH WILL SEE PERIODS OF LIGHTER PRECIPITATION AT TIMES. HOWEVER...LOW CONFIDENCE IN PRECIPITATION TYPE...ESPECIALLY ACROSS THE NORTH. OVERNIGHT TONIGHT TEMPERATURES WILL DROP...BUT SOUNDINGS INDICATE A STRONG MID-LEVEL LAYER OF WARM AIR...ENOUGH TO MELT FALLING HYDROMETEOR...THEREFORE HAVE INTRODUCED A CHANCE FOR RA/FZRA ACROSS THE NORTH OVERNIGHT. NAM IS MUCH MORE AGGRESSIVE WITH THIS WARM LAYER...8C AT KFRM...AND FEEL THIS IS UNREASONABLE...HOWEVER GFS HAS 3C WARM LAYER FOR A VERY BRIEF PERIOD. DEPTH OF COLD NEAR- SURFACE LAYER MAY BE ENOUGH TO REFREEZE AND COULD SEE PERIODS OF SLEET BEFORE COLD AIR WORKS IN AND PRECIPITATION SWITCHES TO SNOW. DO NOT ANTICIPATE ICE ACCUMULATIONS...THOUGH A LIGHT GLAZE IS POSSIBLE IN THE NW EARLY WEDNESDAY MORNING. AS COLD AIR WORKS IN BEHIND DEPARTING SURFACE LOW...PRECIPITATION WILL CHANGE OVER SNOW NORTH WEDNESDAY NIGHT AND RAIN/SNOW FURTHER SOUTH. WARMING TEMPERATURES ON THURSDAY WILL KEEP PRECIP RAIN ACROSS THE SOUTH BUT SNOW WILL LINGER NORTH. COULD SEE A FEW INCHES OF ACCUMULATIONS ACROSS THE NORTH BY THURSDAY. HOWEVER...AGAIN TRACK OF SURFACE LOW STILL UNCERTAIN AND MAY SEE HIGHER SNOWFALL TOTALS IF LOW TRACKS FURTHER SOUTH. UPPER LEVEL LOW WILL LIFT NE FOR FRIDAY/SATURDAY WITH A BREAK IN PRECIPITATION BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS SOUTH ACROSS THE NORTHERN PLAINS. MODELS ARE IN GOOD AGREEMENT WITH TRACK OF THIS LOW...BUT ECMWF REMAINS SLOWER THAN GFS. TEMPS AHEAD OF LOW WILL BE WARM ENOUGH FOR RAIN. && .AVIATION...09/12Z ISSUED AT 637 AM CDT TUE APR 9 2013 STRONG FRONTAL BOUNDARY FROM EAST CENTRAL IA INTO SERN NEBRASKA WILL MOVE LITTLE TODAY...THEN SWD TONIGHT. WIDESPREAD TSRA ACTIVITY OVER THE THE NWRN TAF SITES THIS MORNING. PRECIPITATION BECOMING WIDESPREAD ACROSS THE AREA LATER TODAY AND TONIGHT IFR CONDITIONS WILL BE PREDOMINANT OVER THE NORTH TODAY TROUGH TONIGHT WITH LOWER CIGS SPREADING SEWD AFTER 00Z. && .HYDROLOGY... WITH THE EXTENDED PERIOD OF PRECIPITATION...IT APPEARS RAINFALL TOTALS OVER THE CWA WILL BE SIGNIFICANT. WITH THE LIKELIHOOD OF 1.5 TO 2.5 INCHES OF RAIN OVER THE NEXT 2 TO 3 DAYS...THERE IS CONCERN FOR SOME RIVER FLOODING. AT THIS TIME IT APPEARS MOST RISES WILL BE WITHIN BANK...THOUGH SITUATION WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MS APR 13 LONG TERM...AWB AVIATION...MS APR 13 HYDROLOGY...MS APR 13
Hazardous weather outlook, Apr 9, 4:47 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 447 AM CDT TUE APR 9 2013 IAZ004>007-015>017-023>028-033>039-044>050-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 447 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE. BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ057>062-070>075-081>086-092>097-101100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 447 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY...WITH A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT...THOUGH SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE. THURSDAY NIGHT AND THURSDAY MORNING...ACCUMULATIONS OF SNOW MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. AWB
In the hours before
Special weather statement, Apr 9, 2:13 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 213 AM CDT TUE APR 9 2013 IAZ060-061-090745- JASPER-POLK- 213 AM CDT TUE APR 9 2013 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL AND HAIL IN CENTRAL IOWA... AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DES MOINES TO 19 MILES EAST OF DES MOINES...MOVING NORTH AT 30 MPH. MARBLE TO PENNY SIZE HAIL...BRIEF VERY HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. HAIL MAY COVER THE GROUND BRIEFLY. LOCATIONS IMPACTED INCLUDE... ANKENY AIRPORT... MITCHELLVILLE... COLFAX... BONDURANT... ANKENY... VALERIA... LAMBS GROVE... MINGO... ELKHART... BAXTER... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 5:48 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 548 AM CDT TUE APR 9 2013 IAZ033-044-045-091145- CARROLL-CRAWFORD-SAC- 548 AM CDT TUE APR 9 2013 ...LINE OF THUNDERSTORMS WILL PRODUCE GUSTY WINDS THIS MORNING... AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 60 MILES NORTHWEST OF DENISON TO 38 MILES WEST OF DENISON TO 48 MILES SOUTHWEST OF DENISON...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHARTER OAK... RICKETTS... DOW CITY... ARION... DENISON AIRPORT... SCHLESWIG... BUCK GROVE... DENISON... MANILLA... KIRON... DELOIT... VAIL... ODEBOLT... ASPINWALL... WESTSIDE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 6:47 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 647 AM CDT TUE APR 9 2013 IAZ023-033-034-044>046-057-091245- AUDUBON-CALHOUN-CARROLL-CRAWFORD-GREENE-POCAHONTAS-SAC- 647 AM CDT TUE APR 9 2013 ...LINE OF THUNDERSTORMS CONTINUES TO PRODUCE HAIL AND GUSTY WINDS... AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF CARROLL TO 17 MILES WEST OF CARROLL TO 39 MILES SOUTHWEST OF CARROLL...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCHALLER... MANNING... KIMBALLTON... ARCADIA... WALL LAKE... GRAY... AUDUBON AIRPORT... TEMPLETON... LAKE VIEW... HALBUR... EARLY... BREDA... AUDUBON... SAC CITY... NEMAHA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 6:49 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 649 AM CDT TUE APR 9 2013 IAZ024-025-034-035-091245- CALHOUN-HUMBOLDT-WEBSTER-WRIGHT- 649 AM CDT TUE APR 9 2013 ...STRONG THUNDERSTORMS MOVING INTO NORTH CENTRAL IOWA... AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF FORT DODGE...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... CLARE... FORT DODGE AIRPORT... FORT DODGE... BADGER... HUMBOLDT... DAKOTA CITY... VINCENT... THOR... HARDY... GOLDFIELD... EAGLE GROVE... RENWICK... CLARION AIRPORT... CLARION... LAKE CORNELIA...
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 56 min |
| Apr 9, 9:10 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy | 35 min |
| Apr 9, 9:33 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 27 min |
| Apr 9, 4:14 PM CDT | Flash Flood Watch | DMX | Appanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more | 27 hr |
| Apr 9, 4:28 PM CDT | Winter Storm Warning | DMX | Emmet, Kossuth, Palo Alto, Winnebago | 40 hr |
| Apr 9, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 28 min |
| Apr 9, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.